Alert archive / Arizona / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 102, NWS Tucson, AZ
NWS Tucson, AZ issued this severe thunderstorm warning at Aug 22, 2011, 3:00 PM MST for Pima County, Santa Cruz County, Arizona. It was in force for 19 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 22, 2011, 3:00 PM MST (22:00 UTC)
- Expired
- Aug 22, 2011, 3:19 PM MST
- In force
- 19 min
- Issued by
- NWS Tucson, AZ
- Area
- Storm-based polygon
Counties Pima County, AZ, Santa Cruz County, AZ
The radar
The Tucson radar (KEMX), 46 km from the middle of the area, began a volume at 22:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tuscon, AZ (KTUS), launched 12:00Z, 10.0 hours before the alert went out and 52 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 364 J/kg
- Mixed-layer CIN
- -260 J/kg
- Mixed-layer LCL
- 2226 m above ground
- 0-6 km bulk shear
- 7 kt
- 0-1 km storm-relative helicity
- -33 m²/s²
- 0-3 km storm-relative helicity
- 26 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
176 WUUS55 KTWC 222200 SVRTWC AZC019-023-222230- /O.NEW.KTWC.SV.W.0102.110822T2200Z-110822T2230Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE TUCSON AZ 300 PM MST MON AUG 22 2011 THE NATIONAL WEATHER SERVICE IN TUCSON HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHEASTERN PIMA COUNTY IN SOUTH CENTRAL ARIZONA... NORTH CENTRAL SANTA CRUZ COUNTY IN SOUTHEAST ARIZONA... * UNTIL 330 PM MST * AT 253 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR AMADO...OR 11 MILES SOUTH OF GREEN VALLEY...AND MOVING NORTHWEST AT 5 MPH. * OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO ARIVACA JUNCTION LAT...LON 3176 11117 3179 11105 3169 11093 3162 11107 TIME...MOT...LOC 2200Z 142DEG 4KT 3169 11102 $$
2 follow-up statements
708 WWUS55 KTWC 222210 SVSTWC SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE TUCSON AZ 310 PM MST MON AUG 22 2011 AZC019-023-222230- /O.CON.KTWC.SV.W.0102.000000T0000Z-110822T2230Z/ SANTA CRUZ AZ-PIMA AZ- 310 PM MST MON AUG 22 2011 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 330 PM MST FOR SOUTHEASTERN PIMA AND NORTH CENTRAL SANTA CRUZ COUNTIES... AT 302 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR AMADO...OR 11 MILES SOUTH OF GREEN VALLEY...MOVING NORTH AT 5 MPH. THE STRONGEST WINDS HAVE LIKELY ALREADY OCCURRED AROUND AMADO...BUT ANOTHER STORM DEVELOPING JUST NORTH OF THERE COULD PRODUCE DAMAGING WINDS BY 330 PM MST. LAT...LON 3176 11117 3179 11105 3169 11093 3162 11107 TIME...MOT...LOC 2208Z 142DEG 4KT 3170 11103 $$
148 WWUS55 KTWC 222219 SVSTWC SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE TUCSON AZ 319 PM MST MON AUG 22 2011 AZC019-023-222228- /O.CAN.KTWC.SV.W.0102.000000T0000Z-110822T2230Z/ SANTA CRUZ AZ-PIMA AZ- 319 PM MST MON AUG 22 2011 ...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN PIMA AND NORTH CENTRAL SANTA CRUZ COUNTIES IS CANCELLED... THE STORM THAT PROMPTED THE SEVERE THUNDERSTORM FOR WINDS IN EXCESS OF 60 MPH HAD DISSIPATED. THUS...THE THREAT OF DAMAGING WINDS HAD ENDED IN THE WARNED AREA. LAT...LON 3176 11117 3179 11105 3169 11093 3162 11107 TIME...MOT...LOC 2218Z 142DEG 4KT 3171 11104 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tucson, AZ wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 22, 1:22 PM MST, 1 hour 38 minutes earlier.
Area forecast discussion, Aug 22, 1:22 PM MST, 1 hour 38 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TUCSON AZ 122 PM MST MON AUG 22 2011 .SYNOPSIS...EXPECT ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS THIS WEEK ALONG WITH HOTTER DAYTIME TEMPERATURES. SOME LOCATIONS MAY APPROACH RECORD HIGHS TUESDAY AND WEDNESDAY. && .DISCUSSION...RADAR WAS INDICATING A FEW SHOWERS AND THUNDERSTORMS DEVELOPING IN THE MOUNTAINS THIS AFTERNOON. EXPECT THUNDERSTORMS TO INCREASE IN AREAL COVERAGE THIS EVENING BUT REMAINING ISOLATED IN NATURE BEFORE DISSIPATING AFTER SUNDOWN. MODELS WERE SHOWING FURTHER DRYING AND WARMING ALOFT AS THE MID-LEVEL HIGH PRESSURE RIDGE BECOMES CENTERED OVER EAST-CENTRAL ARIZONA BY WEDNESDAY. IN A NUTSHELL...THE PATTERN WILL RESULT IN FEWER THUNDERSTORMS WITH DAYTIME TEMPERATURES HEATING UP ABOUT 8 TO 10 DEGREES ABOVE NORMAL BY THURSDAY. THAT SAID...WILL POST A HEAT ADVISORY ACROSS SOUTHEAST PINAL...CENTRAL AND WESTERN PIMA COUNTIES FOR TUESDAY AS HIGH TEMPERATURES WILL EXCEED 110 DEGREES THERE. WILL LIKELY NEED TO ISSUE ANOTHER ADVISORY FOR WEDNESDAY FOR THE SAME AREA. OTHERWISE... THE HIGH PRESSURE CENTER WAS FORECAST TO SHIFT FARTHER NORTH ALLOWING MOISTURE TO MOVE BACK INTO THE AREA. THIS SHOULD LEAD TO AN UPSWING IN THUNDERSTORM ACTIVITY AND SOME RELIEF IN THE HOT TEMPERATURES. && .AVIATION...SCT CLD BASES 12-15KFT AGL WITH SCT CIRRUS ABOVE. ISOLD SHRA/TSRA MAINLY IN THE MTNS THRU 06Z TUE. SFC WND MAINLY LESS THAN 10KTS EXCEPT PK WND NR 45KTS WITH TSRA. AVIATION DISCUSSION NOT UPDATED FOR TAF AMENDMENTS. && .FIRE WEATHER...EXPECT ISOLATED THUNDERSTORMS TO CONTINUE WITH HOTTER TEMPERATURES DURING THE COMING WEEK. NORMAL DIURNAL WIND TRENDS WILL OCCUR...EXCEPT STRONG AND GUSTY WINDS WILL PREVAIL NEAR THUNDERSTORMS. && .TWC WATCHES/WARNINGS/ADVISORIES... HEAT ADVISORY FROM 1 PM TO 7 PM MST TUE FOR AZZ501-502-505. WEATHER.GOV/TUCSON
Hazardous weather outlook, Aug 22, 1:48 PM MST, 1 hour 12 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TUCSON AZ 148 PM MST MON AUG 22 2011 AZZ510>515-230900- WHITE MOUNTAINS OF GRAHAM AND GREENLEE COUNTIES- GALIURO AND PINALENO MOUNTAINS-CHIRICAHUA MOUNTAINS- DRAGOON AND MULE AND HUACHUCA AND SANTA RITA MOUNTAINS- CATALINA AND RINCON MOUNTAINS-BABOQUIVARI MOUNTAINS- 148 PM MST MON AUG 22 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST ARIZONA. .DAY ONE...THIS AFTERNOON AND TONIGHT SHOWERS AND THUNDERSTORMS ARE EXPECTED TO INCREASE IN COVERAGE THROUGH THIS EVENING BEFORE DISSIPATING AFTER SUNDOWN. MAIN THREATS WILL BE LOCALLY HEAVY RAINFALL AND ISOLATED WIND GUSTS OF 40 TO 50 MPH ACCOMPANYING THE STRONGEST STORMS. KEEP IN MIND THAT EVEN MODERATE RAINFALL OVER RECENT BURN AREAS CAN RESULT IN FLASH FLOODING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THE RISK FOR ISOLATED TO SCATTERED AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS WILL CONTINUE THROUGH THE REMAINDER OF THE FORECAST PERIOD. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. AZZ503-504-506>509-230900- UPPER SANTA CRUZ RIVER VALLEY/ALTAR VALLEY-TUCSON METRO AREA- SOUTHEAST PINAL COUNTY-UPPER SAN PEDRO RIVER VALLEY- EASTERN COCHISE COUNTY BELOW 5000 FEET-UPPER GILA RIVER VALLEY- 148 PM MST MON AUG 22 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST ARIZONA. .DAY ONE...THIS AFTERNOON AND TONIGHT ISOLATED SHOWERS AND THUNDERSTORMS WILL CONTINUE TO DEVELOP THROUGH THE EARLY EVENING HOURS BEFORE DISSIPATING AFTER SUNDOWN. THE STRONGEST OF THESE STORMS MAY BE CAPABLE OF PRODUCING BRIEF PERIODS OF HEAVY RAINFALL AND WIND GUSTS RANGING 40 TO 50 MPH. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THE RISK FOR ISOLATED AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS WILL CONTINUE THROUGH THE REMAINDER OF THE FORECAST PERIOD. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. AZZ501-502-505-230900- WESTERN PIMA COUNTY-TOHONO O'ODHAM NATION- SOUTH CENTRAL PINAL COUNTY- 148 PM MST MON AUG 22 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST ARIZONA. ...HEAT ADVISORY IN EFFECT FROM 1 PM TO 7 PM MST TUESDAY... .DAY ONE...THIS AFTERNOON AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY A HEAT ADVISORY IS IN EFFECT FROM 1 PM MST TO 7 PM MST TUESDAY. TEMPERATURES ACROSS THE AREA WILL EXCEED 110 DEGREES IN MANY LOCATIONS. THE HEAT WILL CONTINUE WEDNESDAY BEFORE TEMPERATURES LOWER A FEW DEGREES THURSDAY INTO THE WEEKEND. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. WEATHER.GOV/TUCSON
The office that day
Everything else NWS Tucson, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 21, 5:07 PM MST | Areal Flood Advisory | TWC | Pima | 83 min |
| Aug 21, 6:56 PM MST | Severe Thunderstorm Warning | TWC | Cochise | 34 min |
| Aug 21, 7:08 PM MST | Areal Flood Advisory | TWC | Cochise | 82 min |
| Aug 22, 1:41 PM MST | Heat Advisory | TWC | Pima, Pinal | 29 hr |
| Aug 22, 3:48 PM MST | Special Weather Statement | TWC | Pima | 27 min |
| Aug 22, 4:35 PM MST | Areal Flood Advisory | TWC | Pima | 85 min |
Nearby
Severe Thunderstorm Warnings in Arizona, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.